Format

Send to

Choose Destination
Clin Auton Res. 1995 Oct;5(5):257-60.

Observations on midodrine in a case of vasodepressor neurogenic syncope.

Author information

1
Cardiovascular Investigation Unit, Royal Victoria Infirmary, Newcastle upon Tyne, UK.

Abstract

A 43-year-old man presented with recurrent syncope and dizziness after he had a dual chamber pacemaker fitted for presumed sino-atrial disease. Head-up tilt produced vasodepressor neurocardiogenic syncope, despite appropriate heart rate support during pacing, and reproduced symptoms. Symptoms were not improved by disopyramide. A double-blind cross-over trial of midodrine, an alpha-receptor agonist, was effective in reducing symptoms: it abolished syncope and reduced frequency and severity of dizziness, coupled with improved haemodynamic responses to head-up tilt.

PMID:
8563457
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center